Alert archive / Montana / High Wind Watches in 2013
High Wind Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 13, 2013, 3:20 AM MST. It took effect at Jan 14, 2013, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 13, 2013, 3:20 AM MST (10:20 UTC)
- In effect from
- Jan 14, 2013, 12:00 PM MST
- Expired
- Jan 13, 2013, 3:05 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
043 WWUS75 KTFX 131020 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MST SUN JAN 13 2013 MTZ009-048-132300- /O.NEW.KTFX.HW.A.0002.130114T1900Z-130116T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 320 AM MST SUN JAN 13 2013 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WESTERLY WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 25 TO 40 MPH... WITH GUSTS UP TO 70 MPH ARE POSSIBLE DURING THE WATCH PERIOD. * OTHER IMPACTS: STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING SNOW COULD CAUSE LOW VISIBILITIES AND DRIFTED ROADS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
056 WWUS75 KTFX 132205 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 305 PM MST SUN JAN 13 2013 MTZ009-048-141200- /O.UPG.KTFX.HW.A.0002.130114T1900Z-130116T1200Z/ /O.NEW.KTFX.HW.W.0002.130114T1800Z-130116T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 305 PM MST SUN JAN 13 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO 11 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 11 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WESTERLY WINDS ARE EXPECTED TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY AFTERNOON. * WINDS: SUSTAINED WEST WINDS OF 25 TO 40 MPH... WITH GUSTS UP TO 70 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING SNOW COULD CAUSE LOW VISIBILITIES AND DRIFTED ROADS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 12, 10:25 PM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Jan 12, 10:25 PM MST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1025 PM MST Sat Jan 12 2013 .DISCUSSION... Tonight through Monday...Weak shortwave energy continues to move south embedded within the northerly flow aloft this afternoon. Scattered snow can be expected in the mountains with very light snow at times over the plains with Little to no accumulation. Clouds will also continue to move south out of Canada overnight and will help moderate low temperatures. The surface gradient will support generally light winds overnight but cold wind chills will again develop along the Hi-Line. Another shortwave will move south over the area on Sunday for another round of scattered mountain snow and areas of light snow over the plains. A lee side surface trof develops Sunday night and strengthens on Monday resulting in breezy downslope conditions along the Rocky Mountain Front and adjacent plains. Further east, unstable northerly flow aloft will continue to aid in isolated snow shower development. Temperatures will remain very cold along the Hi-Line tonight and in Southwest Montana valleys. Afternoon readings will begin a slow moderating trend on Sunday as warm advection develops. Emanuel Monday Night through Saturday...Medium range period will be dominated by northwest flow aloft over Montana as a ridge remains along the west coast with a broad trough over the central/eastern portion of the country. Models continue to show warm advection and shortwave energy bringing a chance of snow to the forecast area Monday night but also bring only minor snow accumulations. Surface low pressure east of the divide will bring strengthening downslope winds east of the divide Tuesday through Thursday for warmer and drier conditions. At this point it appears that winds along the Rocky Mountain Front could become strong and gusty at times through this mid week period. Model solutions for Friday and Saturday continue to depict a return of the cold Canadian airmass to the Dakotas and possibly eastern Montana. Models still disagree how far west this airmass and its accompanying chance of precipitation will go, but it is worth noting that the GFS solution has trended a bit further east while the ECMWF has consistently kept this feature well east of my forecast area. As a result am feeling a bit more confident about keeping the forecast for this period warmer and drier. mpj && .AVIATION... Updated 0523z. An upper level low pressure trof is moving east and the region will remain underneath unsettled northwest flow aloft. At the surface, a cool and moist airmass will also remain in place through Sunday. A disturbance in the flow aloft will cross central Montana Sunday and bring areas of MVFR CIGS and VSBYS along with periods of light snow. Mountains will be obscured at times especially in the vicinity of snow. && .PRELIMINARY POINT TEMPS/POPS... GTF 3 19 5 24 / 10 20 10 10 CTB 1 17 2 23 / 10 20 10 10 HLN -2 15 1 19 / 20 10 10 10 BZN -6 10 -8 16 / 20 20 10 10 WEY -19 4 -17 7 / 20 10 10 20 DLN -8 12 -8 20 / 20 10 10 10 HVR -7 15 -3 23 / 10 20 20 20 LWT -1 14 1 22 / 10 20 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
Hazardous weather outlook, Jan 12, 4:45 AM MST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MST SAT JAN 12 2013 MTZ008-015-052>055-131200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 445 AM MST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009>014-044>051-131200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 445 AM MST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD AIRMASS WILL REMAIN OVER MUCH OF THE REGION TODAY AND TONIGHT. WIND CHILL VALUES OF 10 BELOW TO 20 BELOW ZERO ARE POSSIBLE IN SOME AREAS THIS MORNING AND AGAIN EARLY SUNDAY MORNING...HOWEVER WINDS WILL GENERALLY REMAIN AROUND 10 MPH OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP MONDAY WITH PERIODS OF GUSTY WINDS POSSIBLE THROUGH MUCH OF NEXT WEEK...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WHERE LOCALLY STRONG WINDS ARE POSSIBLE TUESDAY AND THURSDAY. AREAS OF BLOWING AND DRIFTING SNOW ARE LIKELY MONDAY AS THE WINDY CONDITIONS BECOME MORE WIDESPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:05 PM MST | High Wind Warning | TFX | 5 days |
Nearby
High Wind Watches in Montana, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.